Alert archive / Colorado / Frost Advisories in 2015

Frost Advisory 4, NWS Pueblo, CO

October 23, 2015Crowley County, El Paso County, Kiowa County, Colorado

NWS Pueblo, CO issued this frost advisory at Oct 23, 2015, 4:25 AM MDT for Crowley County, El Paso County, Kiowa County, Colorado. It took effect at Oct 24, 2015, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2015, 4:25 AM MDT (10:25 UTC)
In effect from
Oct 24, 2015, 3:00 AM MDT
Expired
Oct 24, 2015, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, El Paso County, CO, Kiowa County, CO

The radar

The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WWUS75 KPUB 231025
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
425 AM MDT FRI OCT 23 2015

COZ069>071-231500-
/O.CON.KPUB.FZ.W.0003.000000T0000Z-151023T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
425 AM MDT FRI OCT 23 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOWS FALLING INTO THE UPPER 20S AND LOWER 30S. 
  THE COLDEST READINGS ARE EXPECTED IN THE CENTRAL PORTIONS OF 
  THE VALLEY...INCLUDING THE ALAMOSA AREA. 

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ084-085-089-095-096-231830-
/O.NEW.KPUB.FR.Y.0004.151024T0900Z-151024T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE
425 AM MDT FRI OCT 23 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. 

* LOCATION...EL PASO COUNTY...CROWLEY COUNTY AND KIOWA COUNTY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL FALL INTO THE LOWER
  TO MID 30S...WITH AREAS OF FROST EXPECTED OVERNIGHT.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
845 
WWUS75 KPUB 231340
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
740 AM MDT FRI OCT 23 2015

COZ069>071-231445-
/O.CAN.KPUB.FZ.W.0003.000000T0000Z-151023T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
740 AM MDT FRI OCT 23 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES IN THE 30S ACROSS THE SAN LUIS VALLEY WILL CONTINUE
TO WARM AS THE SUN RISES THIS MORNING. 

$$

COZ084-085-089-095-096-232145-
/O.CON.KPUB.FR.Y.0004.151024T0900Z-151024T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE
740 AM MDT FRI OCT 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
SATURDAY...

* LOCATION...EL PASO COUNTY...CROWLEY COUNTY AND KIOWA COUNTY.

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL FALL INTO THE 
  LOWER TO MID 30S...WITH AREAS OF FROST EXPECTED OVERNIGHT. 

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
342 
WWUS75 KPUB 231952
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT FRI OCT 23 2015

COZ069>071-240400-
/O.NEW.KPUB.FZ.W.0004.151024T0900Z-151024T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
152 PM MDT FRI OCT 23 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...MINIMUM TEMPERATURES FALLING INTO THE UPPER 20S TO
  THE LOWER 30S. THE COLDEST READINGS ARE EXPECTED IN THE CENTRAL
  SECTIONS OF THE SAN LUIS VALLEY...INCLUDING THE ALAMOSA AREA.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ084-085-089-095-096-240400-
/O.CON.KPUB.FR.Y.0004.151024T0900Z-151024T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE
152 PM MDT FRI OCT 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
SATURDAY...

* LOCATION...EL PASO COUNTY...CROWLEY COUNTY AND KIOWA COUNTY.

* TEMPERATURE...LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP INTO
  THE LOWER TO THE MID 30S...WITH AREAS OF FROST EXPECTED
  OVERNIGHT.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
403 
WWUS75 KPUB 240352
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
952 PM MDT FRI OCT 23 2015

COZ069>071-241200-
/O.CON.KPUB.FZ.W.0004.151024T0900Z-151024T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
952 PM MDT FRI OCT 23 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
SATURDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...MINIMUM TEMPERATURES FALLING INTO THE UPPER 20S 
  TO THE LOWER 30S. THE COLDEST READINGS ARE EXPECTED IN THE 
  CENTRAL SECTIONS OF THE SAN LUIS VALLEY...INCLUDING THE 
  ALAMOSA AREA. 

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ084-085-089-095-096-241200-
/O.CON.KPUB.FR.Y.0004.151024T0900Z-151024T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE
952 PM MDT FRI OCT 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
SATURDAY...

* LOCATION...EL PASO COUNTY...CROWLEY COUNTY AND KIOWA COUNTY.

* TEMPERATURE...LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP INTO
  THE LOW TO THE MID 30S...WITH AREAS OF FROST EXPECTED
  OVERNIGHT.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
966 
WWUS75 KPUB 240955
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
355 AM MDT SAT OCT 24 2015

COZ069>071-241800-
/O.NEW.KPUB.FZ.A.0003.151025T0900Z-151025T1500Z/
/O.CON.KPUB.FZ.W.0004.000000T0000Z-151024T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
355 AM MDT SAT OCT 24 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOW TEMPERATURES IN THE UPPER 20S TO THE LOWER 30S
  WILL BE POSSIBLE TODAY AND AGAIN SUNDAY MORNING. THE COLDEST
  READINGS ARE EXPECTED IN THE CENTRAL SECTIONS OF THE SAN LUIS
  VALLEY...INCLUDING THE ALAMOSA AREA.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ084-085-089-095-096-241500-
/O.CON.KPUB.FR.Y.0004.000000T0000Z-151024T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE
355 AM MDT SAT OCT 24 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...EL PASO COUNTY...CROWLEY COUNTY AND KIOWA COUNTY.

* TEMPERATURE...TEMPERATURES THIS MORNING ARE EXPECTED TO DROP
  INTO THE LOW TO THE MID 30S...WITH AREAS OF FROST EXPECTED EARLY
  THIS MORNING.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 23, 4:22 AM MDT, 3 minutes earlier.

Area forecast discussion, Oct 23, 4:22 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
422 AM MDT FRI OCT 23 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM MDT FRI OCT 23 2015

CURRENT WATER VAPOR IMAGERY AND UPPER AIR DATA INDICATING MODERATE
WEST TO NORTHWEST FLOW ALOFT ACROSS THE REGION WITH THE OLD UPPER
LOW CONTINUING LIFT OUT ACROSS THE NORTHERN HIGH PLAINS AS ANOTHER
EMBEDDED SHORT WAVE IS DIGGING DOWN THE BACK SIDE OF THE SYSTEM
ACROSS THE GREAT BASIN AT THIS TIME. REGIONAL RADARS INDICATING SOME
PRECIPITATION ACROSS NORTHERN AND WESTERN PORTIONS OF THE
STATE...WITH SOME ECHOES SPREADING INTO THE CENTRAL AND SOUTHWEST
WEST MOUNTAINS AT THIS TIME. SATELLITE DATA INDICATING CLOUDS
SPREADING SOUTH AND EAST ACROSS THE STATE AT THIS TIME...WITH THE
INCREASING CLOUDS KEEPING TEMPS FROM FALLING TOO FAR ACROSS THE SAN
LUIS...THOUGH ALS HAS RECENTLY DROPPED BELOW FREEZING AS OF 3AM.

NO BIG CHANCES IN THE FORECAST WITH SECONDARY SHORT WAVE CONTINUING
TO DIG ACROSS THE ROCKIES THROUGH THE LATE AFTERNOON AND CONTINUES
INTO CENTRAL HIGH PLAINS THROUGH EARLY SATURDAY. THE WILL BRING A
BACK DOOR COLD FRONT ACROSS THE EASTERN PLAINS THROUGH THE
MORNING...WITH BREEZY NORTHERLY WINDS IN ITS WAKE ALLOWING FOR
TEMPERATURES TO WARM TO NEAR SEASONAL LEVELS EARLY FRIDAY AFTERNOON
BEFORE COOLING THROUGH THE LATE AFTERNOON. INCREASING UVV AND
MOISTURE ASSOCIATED WITH THE PASSING SHORT WAVE BRINGS ANOTHER ROUND
OF SCATTERED TO NUMEROUS SHOWERS TO AREAS OVER AND NEAR THE HIGHER
TERRAIN LATE THIS MORNING THROUGH THE LATE EVENING. BEST COVERAGE
THROUGH THE AFTERNOON REMAINS OVER AND NEAR THE HIGHER TERRAIN OF
THE CONTDVD...WITH SHOWERS SPREADING EAST ACROSS THE EASTERN
MOUNTAINS AND IMMEDIATE ADJACENT PLAINS LATE FRIDAY AFTERNOON AND
AND EVENING.

SNOW LEVELS LOOK TO BE AROUND 10000 FT THROUGH THE AFTERNOON WITH
SNOW LEVELS POSSIBLY DOWN BETWEEN 7000 AND 8000 FEET FRIDAY
EVENING...AS H7 TEMPS FALL TO BETWEEN 0C AND -2C OVERNIGHT. QUICK
MOVEMENT OF THE SYSTEM TO LIMIT SNOW ACCUMULATIONS THOUGH CANT RULE
OUT A QUICK 1 TO 4 INCHES ACROSS THE HIGHEST TERRAIN BY FRIDAY NIGHT.
COOL AIR ALOFT AND CLEARING SKIES FROM NORTHWEST TO SOUTH EAST WITH
DEVELOPING SUBSIDENCE BEHIND THE THE SYSTEM WILL ALLOW FOR
TEMPERATURES TO FALL OVERNIGHT...AND WILL LIKELY SEE AREAS OF FROST
ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...AS OVERNIGHT LOWS
FALL INTO THE LOWER TO MID 30S. COULD SEE AREAS OF FROST OR SUB
FREEZING TEMPERATURES ACROSS THE SAN LUIS VALLEY AS WELL...THOUGH
WILL SEE HOW THE FREEZE WARNING PLAYS OUT BEFORE ADDING THEM IN THE
FROST ADVISORY FOR TONIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 341 AM MDT FRI OCT 23 2015

UPPER TROUGH WILL DRIFT SLOWLY EASTWARD ACROSS TX SAT/SUN...WHILE
LOW AMPLITUDE UPPER RIDGE BUILDS ACROSS THE ROCKIES. SHOULD BE A
FINE FALL WEEKEND ACROSS ALL OF SOUTHERN COLORADO UNDER THE
RIDGE...WITH TEMPERATURES REBOUNDING BACK TO ABOVE AVERAGE
BOTH SAT/SUN UNDER MOSTLY CLEAR SKIES. NEXT UPPER TROUGH MOVES
ONSHORE ACROSS THE WEST COAST LATE SUNDAY...WITH DEEPENING LEE
SURFACE TROUGH LIKELY INCREASING WINDS OVER THE FAR EASTERN
PLAINS FROM LATE SUN AFTERNOON INTO MON. UPPER TROUGH DROPS INTO
THE GREAT BASIN MON...THEN PUSHES THROUGH COLORADO MON NIGHT INTO
TUE. SHOULD SEE SHOWERS INCREASE ALONG THE CONTINENTAL DIVIDE
MON...THEN SPREAD ACROSS REMAINING MOUNTAINS AND HIGH VALLEYS MON
NIGHT INTO TUE AS BEST UPWARD MOTION MOVES ACROSS. PRECIP CHANCES
OVER THE EASTERN MOUNTAINS AND PLAINS LOOK FAIRLY LOW WITH THIS
SYSTEM...AS TROUGH REMAINS PROGRESSIVE AND LOW/MID LEVEL FLOW
MAINTAIN A WLY COMPONENT THROUGH PERIOD. MAX TEMPS BOTH MON AND
TUE LOOK FAIRLY MILD...ESPECIALLY EASTERN PLAINS AS COOLER AIR
WON'T ARRIVE UNTIL LATE TUE.

BOTH 00Z ECMWF AND 00Z GFS DROP A SECONDARY UPPER TROUGH INTO THE
NORTHERN PLAINS LATE TUE INTO WED...WITH EURO FARTHER WEST AND
SLIGHTLY DEEPER WITH THE SYSTEM BY EARLY WED MORNING. MAIN IMPACT
OF THIS TROUGH WILL BE TO PUSH A FAIRLY STRONG COLD FRONT SOUTH
THROUGH THE REGION LATE TUE NIGHT...WITH COOLER TEMPS AREA-WIDE ON
WED. SUPPOSE WE COULD SEE A FEW SHOWERS TUE NIGHT/WED MORNING AS
COLD FRONT AND TROUGH PUSH THROUGH...THOUGH PRECIP LOOKS TO BE
SCATTERED AND LIGHT AT BEST AS MOST FORCING WILL REMAIN NORTHEAST
OF THE AREA. COULD FINALLY SEE SOME BELOW FREEZING TEMPS ACROSS
THE PLAINS IN THE WAKE OF THE COLD FRONT THU MORNING...ESPECIALLY
IF COLDER MEX AND EC MOS ARE TO BE BELIEVED. MODELS DIVERGE BY
THE END OF THE WEEK...WITH GFS BRINGING NEXT TROUGH THROUGH THE
ROCKIES WHILE EURO DIGS ENERGY WELL SOUTH INTO NORTHERN MEXICO.
FORECAST FOLLOWS THE GFS AT THIS POINT AND HAS SOME LOW POPS LATE
THU INTO FRI ACROSS MUCH OF THE AREA...THOUGH CONFIDENCE IN ANY
PARTICULAR SOLUTION IS STILL RATHER LOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 341 AM MDT FRI OCT 23 2015

MAINLY VFR CONDITIONS EXPECTED AT COS AND PUB THROUGH THE NEXT 24
HOURS WITH BREEZY NORTHERLY WINDS DEVELOPING LATER THIS MORNING AND
PERSISTING THROUGH THE AFTERNOON. COULD SEE BRIEF MVFR CONDITIONS
THIS AFTERNOON AND EARLY EVENING WITH A FEW SHOWERS POSSIBLY MOVING
ACROSS THE TERMINALS.

INCREASING MID AND HIGH LEVEL CLOUDS HAS HAMPERED LOW CLOUD
DEVELOPMENT AT ALS THROUGH THE NIGHT...THOUGH CANT RULE OUT SOME
PATCHY IFR CONDITIONS THROUGH THE EARLY MORNING. MAINLY VFR
CONDITIONS EXPECTED THROUGH THE REST OF THE TAF PERIOD...THOUGH
COULD SEE BRIEF MVFR/IFR CONDITIONS THIS AFTERNOON AND EARLY EVENING
WITH A FEW SHOWERS POSSIBLY MOVING ACROSS THE TERMINAL.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM MDT SATURDAY FOR COZ084-085-089-
095-096.

FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR COZ069>071.

&&

SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...MW
Hazardous weather outlook, Oct 22, 9:23 PM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
923 PM MDT THU OCT 22 2015

COZ058>089-093>099-240330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
923 PM MDT THU OCT 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS WILL CONTINUE ALONG
THE CONTINENTAL DIVIDE TONIGHT. AN ADDITIONAL 1 TO 3 INCHES CAN BE
EXPECTED ABOVE 10000 FEET WITH THE HEAVIEST FALLING ACROSS THE
SAWATCH AND MOSQUITO RANGES THROUGH EARLY FRIDAY MORNING.

TEMPERATURES ARE EXPECTED TO DIP BELOW FREEZING TONIGHT ACROSS THE
SAN LUIS VALLEY WITH READINGS FALLING INTO THE UPPER 20S AND LOWER
30S. THE COLDEST READINGS WILL OCCUR FOR THE CENTRAL VALLEY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER AND NEAR THE
HIGHER TERRAIN FRIDAY AFTERNOON THROUGH FRIDAY NIGHT...AND AGAIN
MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TONIGHT...MAINLY ABOVE 10000 FEET.

31/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 1:52 PM MDTFreeze WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache19 hr

Nearby

Frost Advisories in Colorado, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.